MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X46MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: us157852 ¿ m2a magnum cup - 708550, 650-1159 ¿ delta ceramic head ¿ 2019102612, 192413 ¿ echo stem ¿ 925640.Report source: (b)(6).Product has been received and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04315.
 
Event or Problem Description
It was reported that patient a hip revision approximately 1 month post implantation due to dislocation and dissociation of the head and bearing.It was reported that the patient experienced a fall.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was returned and evaluated against the reported event.Visual inspection found scratching in 1 location around the rim of the bearing.The outer radius has been scratched and indented.Medical records were reviewed by a third party hcp and noted superior left hip dislocation of the left hip total arthroplasty which may have been the result of a possible oversized cup.A review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined however, the patient was putting on socks that could have contributed to the dislocation of the bearing from the cup.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ACT ARTIC E1 HIP BRG 28X46MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10983984
Report Number0001825034-2020-04311
Device Sequence Number4295702
Product Code LPH
UDI-Device Identifier00880304485068
UDI-Public(01)00880304485068
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberN/A
Device Catalogue NumberEP-200152
Device Lot Number530950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR